MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4020
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation, however, has not yet been received.
 
Event or Problem Description
The event occurred on an unknown date involving a 3-way high flow stopcock w/rotating luer where the customer reported that the stop cock had a hole in the plastic, allowing for medication to escape the closed iv med administration system.While this occurred, a significant amount of blood backed out of the iv catheter therapy, and was not getting the sedative, and as a result woke up, posing harm to patient.It was further stated that the patient had medications infusing through a central line located in the right ij (internal jugular).Stopcocks were in place between each medication line that is infusing.Upon assessment, a stopcock had a crack and blood started to back flow from the patient.There was patient involvement and a delay in therapy.There was no adverse event.
 
Additional Manufacturer Narrative
The complaint of holes/cuts/torn on item b4020 cannot be confirmed by investigation.Since no product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The device history report (dhr) for lot#13617861 was reviewed and no non conformities were found that would have led the reported condition on the complaint.

Brand Name
3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18948138
Report Number9617594-2024-00304
Device Sequence Number7084420
Product Code FMG
UDI-Device Identifier00887709008717
UDI-Public(01)00887709008717(17)280401(10)13617861
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4020
Device Lot Number13617861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MEDICATION, MFR UNK
Patient SexUnknown